CSN Login
Members Online: 18

blood clots related to chemo treatment

brandy0112's picture
brandy0112
Posts: 5
Joined: Jun 2009

I've recently developed a blot clot in my leg. the doctors say it is related to my chemo treament. I have been on coumadin for 1 1/2 weeks. Doctors have told me to keep my leg elevated and avoid too much walking. Anyone out there with some good advice as to what they found they can do or not do. I seem to be getting conflicting information from p.a.'s doctors and my contact at the anticoafulation clinic. thanks sandy

dmdwins
Posts: 451
Joined: Aug 2008

Hi Sandy,

I also had a chemo related blood clot. Mine however,was not in my leg it was a pulmonary emboli(in the lung) and I had a large infarct there as well. I did Lovenox injections for the first few weeks and then on coumadin for 6 months.Did they tell you how long you will be on the coumadin? I am sure you are getting your protimes check frequently.That was just an inconvience to have to go every few days and then adjust your doses accordingly.

They felt it was the Avastin the was the culprit in my case. I had just finished my 6 months of Folfox and Avastin,had one treatment of Avastin alone and was to continure that for 6 more months. My oncologist decided to not continue the Avastin after the clot.

Take it easy- mine was painful(due to the infarct)by over a few weeks subsided.

Dawn

nudgie's picture
nudgie
Posts: 1480
Joined: Sep 2006

I developed a blood clot after my resection surgery in Feb 07. A small one that was located in my lung on the right side. They put me on Lovenox (sp?) shots while in the hospital and than on Warafin for a year once out of the hospital.

My doctors did not indicate any restrictions except food related. Try not to eat too much food that has vitamin K because it conflicts with the blood thinner and you need to keep your blood at a certain ratio, my was between 3-4. This was determined by a blood test taken every few weeks.

I continued my day-to-day activities but carried around a medical alert indicating I was on blood thinners and made sure I told all my doctors.

I even kept working out with weights and jogging / walking.

Make sure you speak with your medical team so they can determine what is best for you.

idlehunters's picture
idlehunters
Posts: 1792
Joined: Apr 2009

how do you know if you have blood clots??? What are some signs or symptoms?

Jennie

brandy0112's picture
brandy0112
Posts: 5
Joined: Jun 2009

My first indication was swelling at my ankle and up into my calf. My leg started to hurt and i could see blue veins which i never had before. I also had numbness in my hands and my feet. My doctor said these usually went together when clots were discovered. I was told to keep off my feet for a while and some swelling has gone down. The shots of arixtra and the warfarin have helped. If you feel something is not right see your doctor. I was unsure my self and i am glad i questioned my doctor. Good luck. I hope my info helped.
sandy

dmdwins
Posts: 451
Joined: Aug 2008

Jennie,
Mine was a lung emboli(clot) so the symptoms that I had were back and chest pain. The tell-tale sign for me that something was wrong was when I started having pain on inhalation. I never called my onc much about side efeects and didn't complain much so when I called to tell him -he knew something must not be right.

idlehunters's picture
idlehunters
Posts: 1792
Joined: Apr 2009

Thank you both.... with so many side effects it's nice to know what to look for. Have a great day!!

Jennie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network